MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-4-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil could not be detached during the procedure.The patient was undergoing treatment for an unruptured, saccular paraclinoid aneurysm.The max diameter was 5mm, and the neck diameter was 4mm.The patient¿s blood flow and vessel tortuosity were normal.It was reported that doctor tried to detach with the instant detacher three times and once with the manual method, but the coil would not detach.Only a single instant detacher had been used, and there was said to be no issues with it.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a 6f fubuki guide catheter, phenom 90 and excelsior 45 microcatheters, and a synchro 14 guidewire.
 
Event or Problem Description
Additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), indicated the lot number of the instant detacher was unknown.There were no issues encountered prior to the non-detachment issue, and it was unknown if there was any damage to the pushwire after removal.
 
Additional Manufacturer Narrative
H6: method code updated to b21.Result code updated to c21.Conclusion code updated to d16.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.The instant detacher (id) used in the event was not returned.The axium prime pusher proximal end was found broken with the release wire extending for ~0.5cm.The axium prime pusher total length was measured to be ~170.5cm.When compared to drawing, ~17.5cm of the proximal end of the axium prime pusher was found missing.It was reported the ¿manual method¿ was used; therefore, it is likely the cause of the pusher break was intentional.However, the break was not conducted at the correct location (at hypotube break indicator).The axium prime pusher was found bent at ~1.0cm, 15.5cm, and 16.7cm from the proximal end.The release wire coin was found pulled back from the lumen stop, the shield coil was found intact, and the implant coil was not still attached to the pusher.The implant coil was not returned.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿non-detachment¿ could not be confirmed.The axium prime coil was returned with the implant coil already detached.It is possible the cause for the reported event was use related as the pusher was not broken at the correct location.However, the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11263554
Report Number2029214-2021-00124
Device Sequence Number4503052
Product Code KRD
UDI-Device Identifier00847536032187
UDI-Public00847536032187
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2022
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot NumberA934548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/07/2021
04/21/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/24/2021
04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1